[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] First day absorption



On 13 Jan 98 at 16:06, Debbie Scales wrote:

> Hi everyone,
> 
> I have waited to see if this problem was brought up, because I feel like the
> odd diabetic out, but so far have not seen it discussed.  So my curiosity
> has gotten the better of me, and I am interested in hearing from anyone else
> who might experience the following:
> 
> Everyone else seems to have a problem with their blood sugars starting to
> rise on the third day of a site - my problem is just the opposite.  I change
> every 3 or 4 days to avoid the risk of infection or irritation, but the 2nd,
> 3rd or even 4th day my blood sugars are running smoothly.  My problem is on
> the day that I change the site.  It seems like the first half day, or the
> first 2 or 3 boluses, don't have as much of an effect on my blood sugars and
> they will go high.  I have talked about this with my educator and she has
> watched my technique several times and sees no problem in the way I am doing
> things, such as not getting air out of the tubing or not bolusing correctly
> before inserting the new set.  I wear a Minimed 507 with Humalog and use the
> Sof-Serter.
> 
> Anyone else notice this?
> 

I was having a problem with my bg jumping after a set change.  I 
started changing the set in the afternoon and leaving the old set in 
for two hours after the change.  I just disconnect at the QR to leave 
the old one in.  Since I started doing this I haven't had the 
problem. 

Randall Winchester

************************************************************
* The views expressed here are mine and do not necessarily *
* reflect the official position of my employer.            *
************************************************************
* There's no guarantee on anything said here...
* If I say I understand something completely the only thing
* we can both be assured of is that I must have completely
* misunderstood something. 
***********************************************************